Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 50, NWS Norman, OK

August 26, 2017Jackson County, Kiowa County, Tillman County, Oklahoma

NWS Norman, OK issued this river flood warning at Aug 26, 2017, 7:30 AM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2017, 7:30 AM CDT (12:30 UTC)
Expired
Aug 27, 2017, 7:47 PM CDT
In force
36 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork of the Red River near Headrick (HEAO2). The gauge peaked at 16.62 ft at Aug 27, 2017, 9:00 AM CDT.

actionminormoderate5101508/2608/2708/2808/29
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07305000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 26, 3:22 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 3:22 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
322 AM CDT Sat Aug 26 2017

.DISCUSSION...
Scattered showers and isolated thunder will move across western
Oklahoma and adjacent parts of northern Texas this morning. These
showers are expected to be small in coverage and are associated
with a weak exiting upper wave. Weak mid-level flow will persist
over Oklahoma until early Monday when it becomes more northerly. A
weak cold front will arrive early Monday from the north and bring
a better, but short, chance for rain and thunderstorms over the
northern half of Oklahoma, and to a lesser extent, over the south.
Slightly drier air at the surface will follow with little change
in temperature. Rain chances arrive mid-week to southeastern and
south central Oklahoma on the northern periphery of the tropical
system over eastern Texas. Adjustments are certainly expected at
the end of the week given the low predictability of such systems
a week in advance. Nevertheless, it is not expected to make a
significant impact on southern Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  67  87  68 /  20   0  10  20
Hobart OK         84  68  87  68 /  20   0  10  10
Wichita Falls TX  87  68  88  69 /  30   0  10   0
Gage OK           85  64  88  64 /  20   0  10  30
Ponca City OK     86  66  89  67 /  10   0  10  30
Durant OK         84  70  86  68 /  30  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/09
Hazardous weather outlook, Aug 26, 4:45 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
445 AM CDT Sat Aug 26 2017

OKZ004>048-050>052-TXZ083>090-270945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
445 AM CDT Sat Aug 26 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a chance of thunderstorms today, mainly across western
and southern Oklahoma and north Texas. Severe weather is not
anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will be possible across the area Sunday afternoon
through Monday. There is a marginal risk of severe weather across
northern Oklahoma late Sunday afternoon and Sunday evening. Storm
chances return Wednesday and continue through Friday, mainly
across southeastern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:30 AM CDTRiver Flood WarningOUNComanche, Cotton40 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.